Qsymia Has Quit Working

Updated
Pamela Says:

I am going to a clinic who is prescribing me a combination of phentermine and topamax. Initially I went to them about 2 years ago and this combination allowed me to lose about 30 pounds like magic. The weight just fell off! I went on maintenance and maintained the weight well. I weaned myself off the medication and was increasing my exercise because I was concerned about gaining the weight back. Then I hurt my hip and had to set a lot, plus as a Realtor the market was as such that required me to do a lot of prospecting to get business so I was on the phone and computer a lot...so a lot of sitting. I ended up putting on 10 lbs before I knew it. I gained it so fast! So I went back to my Diet Clinic and the Phentermine and Topamax isn't working now??? What do you think has changed? Do I need to increase the dosage? I am so baffelled! and frustrated!

5 Replies

Earliest Newest Votes
1
David Says:

Hi Pamela,

Sorry to hear about your situation. Biochemically, a lot can change in 2 years if this was the last time you had taken these medications; not to mention the drug quality may not be the same either. It could be that you were taking a different manufacturer's version of these medications which contained different binders/fillers that affect bioavailability or how well your body absorbs the active ingredients relative to another brand or generic. Just some variables to keep in mind I suppose... Also, if you have any different dietary or exercise habits now than you did 2 years ago, that could also explain things. How long has it been since you started back on this drug combination? Maybe giving it more time could help?

My concluding thoughts are to analyze every aspect of your day to day routines (re: dietary, exercise, quality of sleep, etc) and see how, if or where any changes could be made to maximize your weight loss results. Sometimes just an extra 20 minutes of cardiovascular exercise each day could be the difference in overcoming a plateau. I hope everything works out for the best! Please continue to keep everyone posted on your journey!

Was this helpful? 0
2
Paige Says:

I am experiencing the same thing as you. I started Qsymia in March 2016 and lost 50 lbs by November. I stayed on it in through the holidays, and then weaned myself off by March 2017. 30 pounds crept back on after going through a major life change and lack of keeping up my exercise routine. I started back on Qsymia two weeks ago and have lost no weight. I can feel the effects of the medicine, and my appetite is definitely suppressed, but that's it. I'm sorry I can't offer you any solutions; I just wanted you to know you're not alone.

Was this helpful? 1
3
Pamela Says:

Re: Paige (# 2) Expand Referenced Message

I really didn't take a full 2 year break in taking the medication. I was taking it on and off during the 2 year period but not consistently. In reading the feedback I have to say that the pharmacy I get my medication from did switch suppliers of the topamax. Back in September I decided to go back to the diet clinic and noticed that the color of the Topamax (Topiramate) changed from white to pink. In retrospect that is about the time it quit working. So, after reading the feedback on this website I contacted the pharmacy and asked them to go back to the supplier they were using before and fortunately they stocked both. This month starting day before yesterday I started taking the original formula. I will report if there is any difference in how it works. Let's hope there is.

Was this helpful? 0
4
Pamela Says:

Re: Pamela (# 3) Expand Referenced Message

I am sorry to say that switching to the original formula isn't helping. I stuck with the same problem as before. I have been exercising and eating healthy about 1200 calories a day and no weight loss. I loved the way this worked for me. I wish I could figure out the problem.

Was this helpful? 0
5
Pamela Says:

Re: Pamela (# 3) Expand Referenced Message

I am also wondering if increasing the dosage would make it work but I really hate to do that. I was told that the reason it worked so well for me is that it increased my metabolism. So has my metabolism gone back to what it was before and is not affected by the medication? I have increased my exercise hoping it would help. I only want to lose 10 lbs! the 10 lbs I have gained back!

Was this helpful? 0

More Discussions:

Qsymia not working after brain tumor removal

I was on qsymia, it worked great. I lost 45lbs. I had a tumor that was noncancerous and started back taking it because I...

1 REPLY
qsymia not working

I've been on Qsymia high dosage for over a year, exercise and watch my diet carefully. I haven't lost weight in ...

1 REPLY
toviaz quit working

After taking for 5 years, toviaz just quit working. Is it normal to build up a resistance? Will it start working again i...

2 REPLIES
Toviaz has stopped working

I have been taking Toviaz for several years with great results. Recently it has stopped working and my old symptoms have...

Trintellix has been working for a month but now stopped

Hello, My husband has been depressed for almost 4 years. He can't sleep and and is angry all the time. He's had ...

1 REPLY
28 weeks pregnant and Requip has stopped working for me: I'm desperate.

I've been on 1mg of Requip since the first trimester with no adverse effects on the baby. Now, in my third trimester...

3 REPLIES
Dr has quit PM and can't find a doc in or around Houston

My pain management doctor will no longer practice PM and the doctor he referred his patients to will not take me because...

5 REPLIES
Pill Found In the Backseat of my SUV has me quite concerned HELP ME PLEASE

I found a yellow oval pill in the backseat of my Trailblazer it is blank on one side and has 44-503 on the other side. Y...

3 REPLIES
Working for me day 21

Started with 10, my depression continued to week 3 was, I felt it wasn't going to work, on the last 2 20mg pills i f...

11 REPLIES
working on prescribe pain meds

I have been prescibed oxycodone for pain from 3 surgeries. I have worked for my company for almost 7 years. I recently m...

2 REPLIES